Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Boise, ID

December 19, 20077 counties in Idaho

NWS Boise, ID issued this winter storm warning at Dec 19, 2007, 4:18 AM MST for 7 counties in Idaho. It took effect at Dec 19, 2007, 2:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 4:18 AM MST (11:18 UTC)
In effect from
Dec 19, 2007, 2:00 PM MST
Expired
Dec 20, 2007, 11:00 AM MST
In force
21 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 3:18 AM MST, 1 hour earlier.

Area forecast discussion, Dec 19, 3:18 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
318 AM MST WED DEC 19 2007

.SHORT TERM...TODAY THROUGH THURSDAY...NEXT WINTER STORM WILL
INCREASE SNOW ACCUMULATION RATES IN THE WEST CENTRAL AND BOISE
MOUNTAINS LATE THIS AFTERNOON WITH HEAVY SNOW AND AREAS OF BLOWING
AND DRIFTING SNOW 21Z-18Z ESPECIALLY TONIGHT. FOR THE CAMAS
PRAIRIE...TEMPERATURES AND SNOW LEVELS ARE EXPECTED TO STAY COOL AND
LOW ENOUGH SUCH THAT SNOW WITH AREAS OF BLOWING AND DRIFTING SNOW
OCCUR WITH THIS STORM. THURSDAY MORNING A REINFORCING AND FAST
MOVING UPPER LEVEL TROUGH WILL CROSS THE AREA USHERING IN GUSTY
WINDS AND COOLER TEMPERATURES. SO HIGH TEMPERATURES WILL BE ABOVE
NORMAL TODAY JUST AHEAD OF THE NEXT STORM...THEN COOL OFF TO
NORMAL THURSDAY AS THE MOIST PACIFIC WINTER STORM MOVES INTO THE
ROCKIES. EXPECT MILD LOWS TONIGHT DUE TO CLOUDS/PRECIPITATION AND
WIND...WITH SNOW LEVELS AROUND 4500 FEET.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...A PROGRESSIVE...
RELATIVELY HIGH AMPLITUDE PATTERN WILL CONTINUE IN THE EXTENDED
PERIOD WITH MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND.  SNOW WILL
TAPER OFF TO SCATTERED SNOW SHOWERS FOCUSED MAINLY THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO THURSDAY NIGHT INTO FRIDAY. THE
COOLER AIR MASS COMBINED WITH NORTH TO NORTHWEST FLOW ALOFT WILL
MAKE FOR CHILLY TEMPERATURES FRIDAY INTO SATURDAY DESPITE BEING
UNDER A SHORTWAVE RIDGE. CLEARING SKIES SATURDAY MORNING ALONG WITH
FRESH SNOW WILL MAXIMIZE RADIATIONAL COOLING WITH LOW TEMPERATURES
IN THE TEENS THROUGH THE VALLEYS...DIPPING INTO SINGLE DIGITS AND
BELOW ZERO IN THE MOUNTAINS AND ELEVATED PLATEAUS. THE NEXT NORTH
PACIFIC SYSTEM WILL FOLLOW THROUGH SATURDAY NIGHT INTO SUNDAY
...HELPING TO MODERATE TEMPERATURES SLIGHTLY...WITH A SERIES OF
STORMS TO FOLLOW THROUGH AT THE RATE OF APPROXIMATELY ONE EVERY 24
HOURS. IT APPEARS THAT IT WILL REMAIN COLD ENOUGH FOR SNOW MOST
EVERYWHERE SUNDAY THROUGH WEDNESDAY WHICH ELEVATES THE CHANCE FOR A
WHITE CHRISTMAS...EVEN THROUGH THE TREASURE VALLEY.

&&

.AVIATION...WIDELY SCATTERED MVFR AND ISOLATED IFR RAIN AND SNOW
SHOWERS /SNOW LEVEL AROUND 4000 FT MSL/ WILL CONTINUE THROUGH THE
MORNING MAINLY IN THE MOUNTAINS OF NE OREGON THROUGH THE WEST
CENTRAL AND BOISE MOUNTAINS IN IDAHO. PRECIPITATION WILL INCREASE IN
COVERAGE AND INTENSITY AS A MOIST SYSTEM PUSHES INTO SE OREGON BY
LATE MORNING AND INTO SW IDAHO IN THE AFTERNOON WITH WIDESPREAD
MOUNTAIN OBSCURATION. A JET PUSHES INTO THE NORTHWEST TODAY WITH
STRONG WEST WINDS ALOFT. SE-SW SURFACE WINDS WILL BE LIGHT
EVERYWHERE WITH MODERATE GUSTS OVER THE HIGHER ELEVATIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY FOR
     IDZ028.
     WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 11 AM MST
     THURSDAY FOR IDZ011-IDZ013.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....DF
AVIATION.....DF
Hazardous weather outlook, Dec 18, 5:09 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
509 AM MST TUE DEC 18 2007

IDZ011-013-ORZ062-191300-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /10 PM
PST/ THIS EVENING FOR BAKER COUNTY OREGON...AND THE WEST CENTRAL
AND BOISE MOUNTAINS OF IDAHO.

A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PACIFIC
NORTHWEST AND SPREAD HEAVY SNOW AND BLUSTERY WINDS ACROSS THE
MOUNTAINS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO TODAY AND
TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE
EXPECTED ABOVE 5000 FEET...WITH 3 TO 6 INCHES BETWEEN 4000 AND
5000 FEET. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY AS
THE STORM CROSSES THE AREA PRODUCING AREAS OF BLOWING AND
DRIFTING SNOW... ESPECIALLY AT HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST
STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH
STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY
SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW
AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ028-191300-
CAMAS PRAIRIE-
509 AM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
THE CAMAS PRAIRIE.

A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE AREA TODAY AND
SPREAD HEAVY SNOW ACROSS IDAHO TUESDAY THROUGH TUESDAY NIGHT.
STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE INTERMOUNTAIN WEST
STARTING LATE ON WEDNESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS MUCH
STRONGER THAN TODAYS SYSTEM AND WILL BRING MORE MOISTURE FOR HEAVY
SNOW ACCUMULATIONS IN THE MOUNTAINS AND A MIXTURE OR RAIN AND SNOW
AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ012-014-016-ORZ064-191300-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR-
509 AM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF RAIN AND SNOW WITH GUSTY WINDS EXPECTED IN THE
WESTERN SNAKE RIVER VALLEY THROUGH TONIGHT. THIS COULD CAUSE
HAZARDOUS DRIVING CONDITIONS FOR THE AFTERNOON COMMUTE. ALLOW
FOR EXTRA TIME TO GET TO YOUR DESTINATION TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS GOING THROUGH AT
LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY MOUNTAIN
SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ015-029-030-ORZ061-063-191300-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-MALHEUR COUNTY-
509 AM MST TUE DEC 18 2007 /409 AM PST TUE DEC 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SNOW AND RAIN THROUGH TONIGHT. SNOW ACCUMULATIONS OF UP
TO ONE INCH IN THE VALLEYS AND 1 TO 3 INCHES IN THE MOUNTAINS IS
POSSIBLE. IN ADDITION...GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES
AT TIMES FROM BLOWING SNOW...ESPECIALLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE STORM TRACK WILL KEEP MOIST CONDITIONS
GOING THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR ADDITIONAL
HEAVY MOUNTAIN SNOW AND A MIXTURE OR RAIN AND SNOW AT LOWER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JDS

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:18 AM MSTSnow AdvisoryBOICamas, Elmore10 hr
Dec 19, 2:39 PM MSTSnow AdvisoryBOIOwyhee, Twin Falls14 hr

Nearby

Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.